Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On the behavior of the constant in a decoupling inequality for martingales

Author: Paweł Hitczenko
Journal: Proc. Amer. Math. Soc. 121 (1994), 253-258
MSC: Primary 60G42
MathSciNet review: 1176481
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $({f_n})$ and $({g_n})$ be two martingales with respect to the same filtration $({\mathcal {F}_n})$ such that their difference sequences $({d_n})$ and $({e_n})$ satisfy \[ P({d_n} \geq \lambda |{\mathcal {F}_{n - 1}}) = P({e_n} \geq \lambda |{\mathcal {F}_{n - 1}})\] for all real $\lambda$’s and $n \geq 1$. It is known that \[ {\left \| {{f^ \ast }} \right \|_p} \leq {K_p}{\left \| {{g^ \ast }} \right \|_p},\quad 1 \leq p < \infty ,\] for some constant ${K_p}$ depending only on p. We show that ${K_p} = O(p)$. This will be obtained via a new version of Rosenthal’s inequality which generalizes a result of Pinelis and which may be of independent interest.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 60G42

Retrieve articles in all journals with MSC: 60G42

Additional Information

Keywords: Moment inequalities, martingale, tangent sequences
Article copyright: © Copyright 1994 American Mathematical Society